MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number T073-0500-475
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complainant reported that the distal end of a 4.75mm tap broke during surgery.The instrument was no longer needed for surgery after the deficiency was identified.There were no reported patient complications.A visual assessment of the instrument confirmed the reported complaint.The distal tip of all three tap flutes were broken from the instrument.The instrument is intended to measure 9.75" in length, the returned tap measured 9.71" in length.A functionality assessment could not be performed due to the damage to the distal end of the tap.A dhr review was performed for the instrument and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory on (b)(6) 2014.The root cause of the tap breaking could not be reliably determined.It may be possible that the distal tip of the tap was broken due to very dense patient bone.
 
Event or Problem Description
A complainant reported that the distal end of a 4.75mm tap broke during surgery.The instrument was no longer needed for surgery after the deficiency was identified.There were no reported patient complications.

Brand Name
XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8893340
Report Number3005031160-2019-00040
Device Sequence Number13532727
Product Code HWX
UDI-Device IdentifierM697T07305004751
UDI-PublicM697T07305004751
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT073-0500-475
Device Lot Number45682-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;